Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Did I inject wrong?


06-15-2011, 11:41 PM   #1
Chad K
Senior Member
 
Chad K's Avatar
 
Join Date: May 2010
Location: Orange County, California
Did I inject wrong?

I just got done taking my Humira which I haven't been on for very long. I think I didn't go in far enough with the needle. I think I accidentally went in too much at an angle, and when I started to inject it seemed like I had to push down on the plunger harder than usual. All the medicine went in, and I have a bit of a bump on my leg where I injected.

I usually have that bump happen, does that happen to anyone else, and has anyone else ever felt like they may have injected wrong? I also like to take my time and inject it slowly, less painful that way.

Any thoughts or suggestions?

I know some of you inject in the belly, but I just can't see myself doing that, especially with all the scars from my surgeries, my belly is still sore.

Thanks for your time! :-)

Chad
06-20-2011, 06:24 AM   #2
bumble
New Member
 
Join Date: Jun 2011
hi

i wouldnt worry, if it didnt go in it would have run down your leg so u would of known, i get a lump about half the time. i inject in my tummy because it doesnt hurt half as much!!
hope it works for u
06-20-2011, 09:12 AM   #3
slevan
 
slevan's Avatar
 
Join Date: Jun 2011
Location: State College, Pennsylvania

My Support Groups:
I agree with the above post--if you didn't inject right, you would have seen medication spewing down your leg. I also inject in my stomach, and though I know it seems like it would hurt more there, it actually hurts less. When I first started Humira with my four injections, I did 2 in my leg and 2 in my tummy. The tummy ones hurt FAR less. My legs are pretty muscular and may not have enough "fat" on them to receive the injection. Give it a try once your belly heals some more! Good Luck!
06-21-2011, 04:11 PM   #4
Chad K
Senior Member
 
Chad K's Avatar
 
Join Date: May 2010
Location: Orange County, California
Thank you so much for your help! I really appreciate it!

The medicine didn't run down my leg. Every now and then when I inject sometimes a little bit does, like a drop or two at the most, but I assume that is normal.

Thanks so much Slevan and Bumble, I feel better about it now. :-)
06-23-2011, 12:24 PM   #5
Lily Stiner
New Member
 
Join Date: Jun 2011
Occasionally I get a little drip from my injection site, but I think that's ok. I develop a big lump within a couple hours, and it usually lasts about a day. The area stays tender on me for up to 48 hours or so, but once the medicine dissipates, so does the discomfort.

I'm intrigued by the stories of stomach injections being less painful. I always assumed they would be worse. Do you think it is directly attributed to the amount of fat in the area Humira is injected into? And what area of your stomach do you inject? I have also heard of people injecting it into their bums, because it is actually connected to the same muscle group, although my doctor did not recommend it.
06-27-2011, 07:16 PM   #6
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
I was told by the nurse at Humira that the abdomen does not have as many nerves as the leg.
__________________
Surgery Oct 12, 2010

Crohns Medicines:
Started Humira June 22nd, 2011
Increased to weekly injections on November 1st, 2016
Due to the insurance company, Humira ended on January 31, 2017.
Started Entyvio February 9th, 2017
Loperamide 3 capsules twice a day
Vitamin B6, B12, Folic Acid
Vitamin D3 10000 I.U.
Nature Made Multivitamin
06-27-2011, 09:16 PM   #7
Andie
New Member
 
Join Date: Jun 2011
Hi Chad!
I had a similar thing happen to me when someone surprised me just as I pressed the button on my epi-pen, it only injected part of the way because I stopped applying enough pressure. It went into the top layer of skin and some spilt down my tummy, I had to have it redone after consulting my doctor. I've been really shaky with my injections ever since with the fear I'll do it wrong again, so I actually get someone else to press the trigger for me now and it's become a lot less stressful and painful It's been working really well for me, do you use an epi-pen or the needle? I find the epi-pen looked a lot easier and more straight forward to inject as it has a set distance it goes into the skin. It hardly ever causes a bump for me and isn't tender for very long. Did you get the option? All the best for your treatment and hope it's going well
Andie
07-03-2011, 08:26 PM   #8
Jasonmh
New Member
 
Join Date: May 2011
I inject in the tummy too, I hardly feel it
__________________
Diagnosed : March 2003 through appendectomy
Bowel Resection: Oct. 2003
Current Crohn's meds:
Humira ever other week
Pentasa 1000mg 4 times a day
Duragesic Patch 75 mcg/hr
Endocet 10/325 mg as needed for breakthrough pain
10-03-2017, 11:29 PM   #9
lavacake
 
Join Date: Oct 2017
Thanks for writing! I had just injected my fourth-round shot and it made a liquid bubble under the skin on my leg. Was low-key freakin out, but I googled it and saw this. I feel better now that it sounds like a normal thing
May have to try stomach!
10-12-2017, 09:53 AM   #10
RickS
 
Join Date: Jan 2016
Location: Ontario,Canada

My Support Groups:
I inject in my thighs, with the syringe, switching sides every time. The auto-injector hurts a lot more. I mark it on the calendar, to keep track, I can not see myself doing it in the belly.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Did I inject wrong?
Thread Tools


All times are GMT -5. The time now is 11:36 PM.
Copyright 2006-2017 Crohnsforum.com